Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 507, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 25, 2007, 2:40 PM CDT for Presidio County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 2:40 PM CDT (19:40 UTC)
- Expired
- Aug 25, 2007, 3:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 251945
SVRMAF
TXC377-252045-
/O.NEW.KMAF.SV.W.0507.070825T1940Z-070825T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 345 PM CDT
* AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED OVER NORTHWESTERN PRESIDIO COUNTY...OR
36 MILES WEST OF MARFA...DRIFTING SOUTHWEST AT 5 MPH. THIS
STORM IS EXPECTED TO REMAIN OVER RURAL PRESIDIO COUNTY AND
WILL AFFECT LOCAL COUNTY ROADS.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF
MARFA ALSO CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM IS MOVING TO THE SOUTHWEST
AT 5 MPH AND WILL AFFECT FM 169 WITHIN THE NEXT HOUR.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHWESTERN PRESIDIO COUNTY...
FM 169...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
LAT...LON 3017 10466 3041 10484 3062 10489 3055 10457
3033 10440
TIME...MOT...LOC 1940Z 035DEG 5KT 3041 10463
$$
132 follow-up statements
000
WWUS54 KMAF 252011
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 PM CDT SAT AUG 25 2007
TXC377-252045-
/O.CON.KMAF.SV.W.0507.000000T0000Z-070825T2045Z/
PRESIDIO TX-
306 PM CDT SAT AUG 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN PRESIDIO COUNTY...
AT 304 PM CDT...THE PUBLIC REPORTED PENNY SIZE HAIL IN THE TOWN
OF MARFA.
AT 305 PM CDT DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS
IN EXCESS OF 60 MPH. ONE SEVERE STORM WAS NEAR MARFA. ANOTHER SEVERE
THUNDERSTORM WAS IN OPEN COUNTRY OF EXTREME NORTHWEST PRESIDIO
COUNTY...35 MILES WEST OF MARFA. BOTH STORMS WERE MOVING TO THE
SOUTHWEST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
MARFA...
HIGHWAY 90 NEAR MARFA
OPEN COUNTRY OF EXTREME NORTHWEST PRESIDIO COUNTY
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. REMEMBER...IF
YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. SEEK SAFE SHELTER NOW.
LAT...LON 3017 10466 3041 10484 3062 10489 3055 10457
3033 10440
TIME...MOT...LOC 2006Z 035DEG 5KT 3038 10465
$$000
WWUS54 KMAF 252039
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 PM CDT SAT AUG 25 2007
TXC377-252047-
/O.EXP.KMAF.SV.W.0507.000000T0000Z-070825T2045Z/
PRESIDIO TX-
337 PM CDT SAT AUG 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PRESIDIO COUNTY
EXPIRES AT 345 PM CDT...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE. ADDITIONAL DEVELOPMENTS ARE POSSIBLE THROUGHOUT
THE REMAINDER OF THE AFTERNOON...SO ADDITIONAL WARNINGS MAY BE NECESSARY.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
LAT...LON 3017 10466 3041 10484 3062 10489 3055 10457
3033 10440
TIME...MOT...LOC 2037Z 035DEG 5KT 3034 10468
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:22 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 25, 1:22 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 122 PM CDT SAT AUG 25 2007 .DISCUSSION... MODELS CONTINUE TO RETROGRADE THE BROAD UPPER RIDGE ACROSS WEST TEXAS AND THE SOUTHERN STATES WESTWARD INTO THE DESERT SOUTHWEST BY THE LATTER HALF OF NEXT WEEK. THIS WILL HAVE A NET AFFECT OF LOWERING HEIGHTS ALOFT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO WITH A CORRESPONDING UPTICK IN POPS AND A SLIGHT LOWERING IN AFTERNOON HIGH TEMPERATURES TO NEAR SEASONAL NORMS FOR LATE AUGUST /AROUND 90F AT KMAF/ BY MID-WEEK. WILL CARRY LOW CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON AND ACROSS THE WESTERN TWO THIRDS OF THE CWFA...ROUGHLY ALONG/WEST OF A LAMESA TO ODESSA TO FORT STOCKTON LINE. MODEST INSTABILITY...CAPES TO 2000 J/KG...AND STEEPENING LAPSE RATES ALOFT WILL COMBINE WITH WEAK LOW LEVEL ASCENT AND MOISTURE CONVERGENCE ALONG A LEE SIDE SURFACE TROUGH EXTENDING FROM SOUTHEASTERN NEW MEXICO SOUTHWARD INTO THE DAVIS MOUNTAINS FOR A FEW STRONG TO MARGINALLY SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS OUR WESTERN AREAS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY CONCERNS. DUE TO THE SUPPRESSING RIDGE ALOFT...THUNDERSTORMS SHOULD REMAIN ISOLATED WITH COVERAGE AND INTENSITY DECREASING SHORTLY AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED AND CONFINED TO ACROSS THE MOUNTAIN AREAS AND ACROSS THE LOWER TRANS PECOS FROM SUNDAY THROUGH TUESDAY AS RIDGE ALOFT DOMINATES. AS THE UPPER RIDGE CONTINUES TO RETROGRADE WESTWARD AND HEIGHTS ALOFT LOWER...FORECAST PACKAGE WILL GRADUALLY EXPAND SLIGHT CHANCE POPS EASTWARD TO INCLUDE MOST OF THE PLAINS AND PERMIAN BASIN BY MID-WEEK. THE MORE FAVORED AREAS FOR THUNDERSTORMS FROM WEDNESDAY INTO THE WEEKEND WILL BE ACROSS THE EASTERN PERMIAN BASIN AND TRANS PECOS AREAS DURING THE LATE AFTERNOON HOURS...WITH SOME TRANSITION INTO THE NORTHERN AND NORTHEASTERN PERMIAN BASIN AROUND SUNSET AS A FEW THUNDERSTORM CELLS PROGRESS SOUTHWARD FROM THE SOUTH PLAINS INTO THE PERMIAN BASIN. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 95 72 92 / 10 0 10 0 CARLSBAD NM 71 95 70 96 / 20 0 10 0 DRYDEN TX 73 95 73 95 / 20 0 10 10 FORT STOCKTON TX 73 93 71 94 / 20 0 10 0 GUADALUPE PASS TX 68 91 66 90 / 20 10 10 10 HOBBS NM 71 95 70 94 / 20 0 10 0 MARFA TX 59 86 58 87 / 20 10 10 10 MIDLAND INTL AIRPORT TX 72 94 72 93 / 10 0 10 0 ODESSA TX 73 94 72 94 / 10 0 10 0 WINK TX 74 99 73 98 / 10 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/13/01
Hazardous weather outlook, Aug 25, 1:12 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 112 PM CDT SAT AUG 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 112 PM CDT SAT AUG 25 2007 /1212 PM MDT SAT AUG 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...ALONG AND WEST OF A LAMESA...TO ODESSA...TO SANDERSON LINE. DO NOT EXPECT CONVECTIVE DEVELOPMENTS TO BE WIDESPREAD HOWEVER...WITH MODEST INSTABILITY IN PLACE...SOME STORMS COULD BE BECOME STRONG TO SEVERE WITH HAIL AND STRONG WINDS AS PRIMARY THREATS. EXPECT DEVELOPMENTS TO BEGIN ALONG THE HIGHER MOUNTAIN ELEVATIONS WHERE DAYTIME HEATING WILL BE MAXIMIZED...AND THEN BEGIN TO AFFECT THE ADJACENT PLAINS AREAS LATER IN THE AFTERNOON. ALSO EXPECT SOME DEVELOPMENTS TO DRIFT SOUTHWARD FROM THE SOUTHERN PLAINS INTO THE NORTHERN AND NORTHEASTERN PERMIAN BASIN AROUND SUNSET THIS EVENING. EXPECT COVERAGE AND INTENSITY TO DECREASE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE WEST TEXAS AND SOUTHEAST NEW MEXICO MOUNTAINS AND THE LOWER TRANS PECOS REGION THROUGHOUT THE WEEKEND AND EARLY INTO THE WORK WEEK. LATER IN THE WEEK...THE EASTERN PERMIAN BASIN AND TRANS PECOS REGIONS WILL BE MORE FAVORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER WEATHER CONDITIONS SHOULD BE MONITORED CLOSELY FOR RAPID CHANGES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
In the hours before
Special weather statement, Aug 25, 12:52 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1252 PM CDT SAT AUG 25 2007 TXZ074-080-251845- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 1252 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG STATE HIGHWAY 166...15 MILES WEST OF MCDONALD OBSERVATORY...MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. IN ADDITION VERY HEAVY RAINFALL WILL OCCUR WITH THIS STORM. PEOPLE IN CENTRAL JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 25, 1:36 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CDT SAT AUG 25 2007 TXZ080-251930- MARFA PLATEAU- 136 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF RYAN AT 136 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL IMPACT HIGHWAY 90 NEAR RYAN. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTH CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Aug 25, 2:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 11 W FORT DAVIS 30.60N 104.09W
08/25/2007 E0.75 INCH JEFF DAVIS TX PUBLIC
PENNY SIZED HAIL REPORTED BY PUBLIC.
&&
MUELLERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 58 min |
| Aug 24, 8:59 PM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Aug 25, 1:04 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 41 min |
| Aug 25, 1:42 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 67 min |
| Aug 25, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.